# SDR CA090715007

- Difficulty date: July 15, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: 10357174
- Condition: Failed
- Location: Magneto
- Component: Magneto
- Component part number: 10790206
- Stage of operation: IN
- How discovered: O
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

(CAN) MAG HAD BEEN IN FOR A 500 HR INSP. CONTACT PONT WAS REPLACED AT THAT TIME AND MAG RETURNED TO SERVICE.  6 DAYS LATER WITH LESS THAN 10 HOURS IN SERVICE CUSTOMER REPORTED A LOSS OF ENG PWR WHEN THIS MAG WAS SELECTED ON THE MAG RPM DROP CHECK.  MAG WAS RETURNED TO US AND THE COVER REMOVED TO INSPECT THE MAG.  POINT ON GROUND SIDE OF CONTACT POINT ASSY HAS AN ELECTRICAL CONTACT SECTION ATTACHED TO A BACKING MATERIAL THAT IS `RIVETED` TO BASE OF CONTACT POINT ASSY.  THIS ELECTRICAL CONTACT WAS NO LONGER ATTACHED AND FURTHER DISASSY OF MAG TO TRY TO LOCATE IT WAS UNSUCCESSFUL. ANOTHER CONTACT ASSY WAS INSTALLED AND MAG WAS RETURNED TO SERVICE.  U/S CONTACT ASSY.  WILL BE RETURNED TO MFG FOR WARRANTY PURPOSES.
